- From: Charly Coughran <ccoughran@xxxxxxxxxxxxxxxxxxxxxxxxxx>
- Date: Wed, 9 May 2012 18:52:55 +0000 (UTC)
<$no_spam#ma_dot_zuiderweg_@_me_dot_com#maps_on$> wrote in
I use an insulinpen. On the tip of the pen one screws a
little needle. To put in your thigh or belly (or other
places) to inject the insulin from the innards of the pen
into your body.
Now I wonder, if anyone else has the same problem as I
Each time as I use a new needle I get an extravasation of
blood (contusion?) in the skin of my belly (where I mostly
put insulin). First a little hump, later a big bruise
(dark-blue). Only after a week or 4 I can go using that
place again for injection.
Ive tried different needles (longer, shorter, thinner)- am
since some years now busy with the shortest + thinnest
ones. Does not help.
My experience: the less I use new needles the better it
Right now: I leave the needle on the pen-tip for about 8
weeks, then it gets too blunt for my liking, and I change
to a new one. With the same result: only _after_ some 2-3
weeks the needle is good for me to use. Before that I get
"bruises" again because of the needle being new.
I do _not_ have dystrofia of the fat in the skin, i.e. no
"bad places" - well, except then for these bruises, that
come from hitting some artery!
Seems to me that I have arteries _just_ under my skin, and
I get easily thru them with a new needle (one doesnt feel
much with a new needle). So when the needle gets a little
blunter I can and do feel where I should be>>>getting
almost no bruises.
Anyone an idea about this?
Thanks in advance.
There have been a number of good studies on syringe reuse and a
few on lancet point reuse for testing. Many of us have used
both until they get dull without difficulty or infection
issues. The human body is very good at dealing with minor
intrusions and insulin contains good antibacterial agents.
The same, minus the studies, goes for shooting through clothes
which I used to do regularly before I became a pumper.
The bruising issue is another problem. Are you taking aspirin
or another drug that affects bleeding? There are other
medications and medical conditions that also affect bleeding.
I would discuss this with your doctor. Everyone shoots right
through a capillary, not an artery, every once in a while and
gets a bruise, but it shouldn't happen often. Let us know what
your doctor says.
- From: Maya Zuiderweg